MAUDE Adverse Event Report: KARL STORZ SE & CO. KG VIDEO MEDIASTINOSCOPE; RIGID MEDIASTINOSCOPE

KARL STORZ SE & CO. KG VIDEO MEDIASTINOSCOPE; RIGID MEDIASTINOSCOPE
Model Number 10973HD
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Compared to the predicate device, the current device has a changed design on the device tip.As the tip is chamfered according to specification, the issue was therefore found to be a specification issue and design related.Karl storz decided to recall all affected products - refer to internal fsca reference # (b)(4).None of the devices affected by the recall have been distributed in the u.S.At the time of the occurrence of the adverse event and the initiation of the recall, the device has not been cleared by the fda.This adverse event is now reported retrospectively only because it was requested during fdas review of submission k213194.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(4): as reported: "prof.Levent cansever said that he was performing a diagnostic mediastinoscopy and conducting a biopsy on tracheal lympe nodes, as a usual procedure for him, while he was pushing forward the blade in mid-line of the trachea, he felt stress on the tissue than he pushed the blade more and the trachea was injured.After this incident, he had to do open surgery for trachea repair." (manufacturer's internal complaint # (b)(4)).

Brand Name
VIDEO MEDIASTINOSCOPE
Common Device Name
RIGID MEDIASTINOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
13803 n. promenade blvd.
stafford, TX 77477
MDR Report Key13052553
Report Number9610617-2021-00094
Device Sequence Number11738147
Product Code EWY
UDI-Device Identifier04048551425718
UDI-Public4048551425718
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10973HD
Device Catalogue Number10973HD
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown